Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 397, NWS Paducah, KY

June 17, 2006McCracken County, Kentucky; Massac County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Jun 17, 2006, 3:23 PM CDT for McCracken County, Kentucky; Massac County, Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2006, 3:23 PM CDT (20:23 UTC)
Expired
Jun 17, 2006, 4:15 PM CDT
In force
52 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

Counties Massac County, IL, McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 335 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1522 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:00 PM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 17, 2:00 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CDT SAT JUN 17 2006

.DISCUSSION...

LARGE SWATH OF TROPICAL MOISTURE UPSTREAM...AS SEEN VIA WV LOOP AND
RADAR MOSAIC...POISED TO LIFT NORTHWARD INTO PAH FA UNIMPEDED
TONIGHT-TOMORROW AS UPPER BRIDGE BREAKS DOWN/MOVES EAST. MOS NOW
PAINTING CATEGORICAL POPS ALL MODELS AND WE HAVE ADJUSTED THE
GRIDS/ZONES ACCORDINGLY. SOUNDINGS REFLECT HIGH PWS IN INCREASINGLY
MOIST/UNSTABLE ENVIRO W/ PRIMARY THREAT LOCALLY HEAVY RAIN WITH A
LESSER HAIL/DAMAGING WIND THREAT...HENCE THE GEN RISK FROM SPC.

AFTER TOMORROW THE MODELS ARE TRENDING TOWARD A DAMPENING LIFT OUT
OF THE UPPER TROF AND EVENTUAL USHERING THRU OF PCPN...WL KEEP PCPN
CHANCES LINGERING TIL THIS FEATURE IS MODELLED TO BE ENTIRELY OUT OF
FA...WHICH LOOKS LIKE WELL KEEP AT LEAST A SMALLISH CHANCE GOING
THRU MON NIGHT. BY TUE UPPER HEIGHTS ARE ON THE RISE AND THE SURFACE
HIGH IS HELPING DRIER AIR WORK IN BEHIND THE DEPARTED TROF...SO WE
GO DRY BUT NOT REALLY COOLER...MORE SUMMER-LIKE WEATHER THEN ON TAP
FOR THE REMAINDER OF THE WORKWEEK.

BY THU ANOTHER WEAK TROF DROPS SOUTH OUT OF THE PRIMARY UPPER FLOW
AND HELPS TO REINTRODUCE AT LEAST A SMALL CHANCE OF THUNDER THU-FRI.
THE GFS WORKS IT ON THRU BY/BEFORE SAT SO WE WENT DRY AGAIN FOR DAY
7.

THE MOS IS CLOSE ENOUGH AMONGST ALL 3 MODELS GIVEN THEIR PROCLIVITY
TO GO TOWARD A MORE PROGRESSIVE NEAR TO MEDIUM RANGE SOLUTION WITH
THE EWARD MOVEMENT OF THE WEAKENING UPPER TROF. WE LIKE WARM SIDE
NOS GIVEN OUR ANTICIPATED TROPICAL LIKE AIRMASS...BLENDING INTO THE
LATEST OFFERING OF THE MEX MOS AS SEEN THRU THE COLLABORATIVE
PICTURE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 17, 4:51 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
451 AM CDT SAT JUN 17 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
451 AM CDT SAT JUN 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. THUNDERSTORM
CHANCES WILL BE HIGHEST OVER THE WEST HALF OF THE QUAD STATE
REGION. THOUGH THE RISK OF SEVERE STORMS IS LOW...SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAIN TONIGHT...ESPECIALLY OVER SOUTHEAST
MISSOURI.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS ON SUNDAY. ONCE
AGAIN...THE RISK OF SEVERE STORMS WILL BE LOW. HOWEVER...LOCALLY
HEAVY RAINS WILL BE POSSIBLE WITH ANY THUNDERSTORM. IF
THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME LOCATION...SOME
FLOODING OF ROADS AND STREAMS MAY OCCUR.

THERE WILL BE A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY. HOWEVER...
THE RISK OF ORGANIZED SEVERE WEATHER LOOKS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS SHOULD REPORT ANY ACCOUNTS OF FLOODING OR VERY
HEAVY RAIN DURING THE NEXT FEW DAYS.

Nearby

Severe Thunderstorm Warnings in Kentucky, 2006Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.